# SDR SFO57SF

- Difficulty date: November 16, 2007
- Submitted: November 20, 2007
- Operation: Air carrier
- Aircraft: N57SF
- Make and model: Cessna 550
- Aircraft serial: 5500402
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Part number: 31418
- Part serial: 262
- Condition: Broken
- Location: Nlg
- Part time: 63 hours, 92 cycles
- Stage of operation: LD
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ON LANDING, ENCOUNTERED SEVERE CROSSWIND GUSTS CAUSING ACFT TO YAW ON TOUCHDOWN.  AFTER A SUCCESSFUL LANDING, NOTED A SEVERE SWAYING OF THE NLG & VIBRATION FELT IN RUDDER PEDALS.  ACFT STOPPED & DISCOVERED THE NLG TIRE BLOWN & RIMS BROKEN OFF.  AT THE HANGER NOTED A SMALL DENT/SCRATCH ON EACH INBOARD HEATED LEADING EDGE.  BOTH ENGINES WERE INSPECTED.  RT ENGINE FOUND TO HAVE DAMAGE TO ROUGHLY HALF OF THE FAN BLADES FROM PIECES OF WHEEL RIM ENTERED.  LT ENGINE NO DAMAGE.  RT ENGINE DAMAGE LIMITED TO FAN BLADES, FAN SHROUD, FAN STATOR, AND ITT SENSOR.  NO DAMAGE FOUND IN THE CORE.  SOME SHEET METAL DAMAGE NOTED ON AFT EDGE OF INLET.  FURTHER INSPECTION MADE ON REMAINDER OF ACFT & MINOR DAMAGE NOTED ON BOTH HEATED LEADING EDGES, A MINOR DENT WAS DISCOVERED UNDER THE FUSELAGE JUST AFT, AND TO LT OF NLG WW.  LT LANDING LIGHT LENS CRACKED FROM IMPACT, & MINOR CHIP NOTED ON UNDERSIDE OF RT FLAP.  THE WHEEL/TIRE ASSY REPLACED.  DAMAGED FAN BLADES & ITT SENSOR ARE TO BE REPLACED AND THE FAN SHROUD & STATOR WILL BE REPAIRED AS NECESSARY.  THE NDT INSPECTION ON THE REMOVED WHEEL WAS DUE AT THE NEXT TIRE CHANGE.  A VISUAL INSPECTION AT THE PREVIOUS TIRE CHANGE SHOWED NO DEFECTS.  WHEEL HAD 92 LANDINGS SINCE PREVIOUS TIRE CHANGE.  IT IS BELIEVED THE CAUSE OF THE FAILURE IS DUE TO EXCESSIVE SIDE LOADING ON THE NOSE WHEEL DUE TO UNEXPECTED AND SEVERE WIND SHEAR UPON LANDING.
